Alert archive / Wyoming / High Wind Watches in 2005
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Nov 13, 2005, 3:14 AM MST for Sweetwater County, Wyoming. It took effect at Nov 14, 2005, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2005, 3:14 AM MST (10:14 UTC)
- In effect from
- Nov 14, 2005, 6:00 AM MST
- Expired
- Nov 13, 2005, 10:30 PM MST
- In force
- Issued by
- NWS Riverton, WY
County Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 160 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 131014 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 314 AM MST SUN NOV 13 2005 WYZ028>030-131815- /O.NEW.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 314 AM MST SUN NOV 13 2005 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH WITH POSSIBLE GUSTS OF 60 TO 65 MPH ARE EXPECTED IN SWEETWATER COUNTY MONDAY. DANGEROUS CROSS WINDS ARE POSSIBLE DURING THIS WIND EVENT WHICH COULD AFFECT TRAVEL ALONG INTERSTATE 80. BRING INDOORS ANY LOOSE ITEMS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LIPSON
3 follow-up statements
000 WWUS75 KRIW 131800 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1100 AM MST SUN NOV 13 2005 WYZ028>030-140200- /O.CON.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1100 AM MST SUN NOV 13 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE POSSIBLE IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT DANGEROUS CROSS WINDS COULD AFFECT TRAVEL ALONG INTERSTATE 80. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KRIW 140231 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 731 PM MST SUN NOV 13 2005 WYZ028>030-141045- /O.CON.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 731 PM MST SUN NOV 13 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH MONDAY AFTERNOON. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE POSSIBLE IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT DANGEROUS CROSS WINDS COULD AFFECT TRAVEL ALONG INTERSTATE 80. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KRIW 140530 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1030 PM MST SUN NOV 13 2005 WYZ028>030-141330- /O.UPG.KRIW.HW.A.0002.051114T1300Z-051115T0100Z/ /O.NEW.KRIW.HW.W.0007.051114T1600Z-051115T0100Z/ ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...ROCK SPRINGS...GREEN RIVER...WAMSUTTER 1030 PM MST SUN NOV 13 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH ARE LIKELY IN SWEETWATER COUNTY MONDAY. DURING THIS WIND EVENT DANGEROUS CROSS WINDS WILL AFFECT TRAVEL ALONG INTERSTATE 80. IN ADDITION...A FEW PASSING SNOW SHOWERS WILL LIKELY REDUCE VISIBILITY TO LESS THAN ONE HALF OF A MILE DURING THE WIND EVENT ADDING TO THE HAZARDOUS DRIVING CONDITIONS WITH UP TO AN INCH OF SNOW ACCUMULATION POSSIBLE IN SOME AREAS. LOOSE OUTDOOR ITEMS SHOULD BE BROUGHT INDOORS OR OTHERWISE MADE SECURE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ LIPSON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:06 PM MST, 12 hours 8 minutes earlier.
Area forecast discussion, Nov 12, 3:06 PM MST, 12 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 306 PM MST SAT NOV 12 2005 .SHORT TERM...TODAY THROUGH TUESDAY... SHORT WAVE CROSSING WYOMING TODAY IN NORTHWESTERLY FLOW GENERATED THUNDERSNOW AND QUICK SHOTS OF ESTIMATED 1 INCH SNOWFALL FROM THE BIGHORN BASIN SOUTHEAST TO AROUND CASPER. LINGERING SNOW SHOWERS ASSOCIATED WITH THE SHORT WAVE WILL DISSIPATE EARLY THIS EVENING... WITH CLEARING SKIES TO FOLLOW. NORTHWEST FLOW TO CONTINUE THROUGH THE PERIOD...WITH NEXT SIGNIFICANT SHORTWAVE COMING THROUGH ON MONDAY. THIS WILL GIVE LOCATIONS EAST OF THE DIVIDE ANOTHER CHANCE AT SNOW SHOWERS. WEST OF THE DIVIDE...LIGHT SNOW WILL CONTINUE TO BRING RELATIVELY STEADY SNOWFALL TO THE HIGHER ELEVATIONS FOR THE NEXT SEVERAL DAYS. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY... UPPER LEVEL RIDGING EXPECTED TO BUILD INTO THE WESTERN U.S. THROUGH EXTENDED PERIOD AS A SERIES OF UPPER LEVEL IMPULSES DRIVE SOUTHEAST THROUGH PLAINS STATES MAINTAINING TROUGHING ACROSS MIDWEST. WILL CONTINUE WITH A DRY FORECAST WITH MAIN CHALLENGE BEING TEMPERATURES. HIGH PRESSURE EXPECTED TO REMAIN ACROSS THE SOUTHWEST HALF OF STATE. THIS SHOULD RESULT IN GOOD RADIATIONAL COOLING AND INVERSIONS SETTING UP AND EVEN POTENTIAL FOG FORMATION. HAVE THEREFORE CONTINUED TO GO BELOW GUIDANCE FOR THE WESTERN VALLEYS AND UPPER GREEN BASIN FOR TEMPERATURES. IN THE EAST...TEMPERATURES SHOULD BE AT OR SLIGHTLY ABOVE THE AVERAGES WITH A SLIGHT WARMING THROUGH PERIOD. ALTHOUGH WILL HAVE TO MONITOR UPPER LEVEL IMPULSES IN NORTHWEST FLOW AND POTENTIAL COLD AIR ADVECTION. ONE SUCH IMPULSE COULD COOL THINGS SLIGHTLY FOR THURSDAY BUT IMPACTS WITH THESE SYSTEMS SHOULD LESSEN BY LATER IN WEEK AND INTO NEXT WEEKEND AS HEIGHTS CONTINUE TO BUILD. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 12, 3:46 AM MST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 346 AM MST SAT NOV 12 2005 WYZ001>020-022>030-131100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 346 AM MST SAT NOV 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA TODAY WHICH WILL PRODUCE 3 TO 5 INCHES OF SNOWFALL IN THE TETON MOUNTAINS AS WELL AS ACROSS THE SOUTHERN PORTION OF YELLOWSTONE NATIONAL PARK TODAY. THIS FRONT MAY PRODUCE WIND GUSTS OF OVER 50 MPH ACROSS SWEETWATER COUNTY TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONGER WEATHER SYSTEM WILL IMPACT THE NORTHWEST MOUNTAINS SUNDAY AND SUNDAY NIGHT WITH SNOWFALL OF 6 TO 12 INCHES LIKELY. THE VALLEY LOCATIONS WILL LIKELY SEE AS MUCH AS 3 TO 6 INCHES SUNDAY NIGHT. IT WILL BECOME QUITE WINDY IN THE MOUNTAINS SUNDAY INTO SUNDAY NIGHT WITH WIND GUSTS TO 55 MPH POSSIBLE. ANOTHER COLD FRONT IS FORECAST TO MOVE ACROSS WYOMING MONDAY INTO MONDAY NIGHT. THIS FRONT MAY PRODUCE WIND GUSTS OF UP TO 55 MPH ACROSS SWEETWATER COUNTY MONDAY. MORE SNOWFALL IS EXPECTED WITH THIS FRONT IN THE NORTHERN MOUNTAINS OF WYOMING...ESPECIALLY IN THE BIG HORN MOUNTAINS AND AROUND BEARTOOTH PASS. STAY TUNED FOR UPDATES THIS WEEKEND ON THESE RAPIDLY CHANGING WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND GUSTS OF OVER 40 MPH. TRIW
Nearby
High Wind Watches in Wyoming, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.